MAUDE Adverse Event Report: K2M, INC. LATERAL INSERTER INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LATERAL INSERTER INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 3201-90270
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aleutian lateral inserter inner shaft was not threading properly onto the implant and an aleutian lateral graft containment ramp showed signs of wear intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with a 5 minute delay to surgery by using the complaint devices.This report captures the inserter inner shaft.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that the threading at the distal tip was damaged.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The ravine lateral access system featuring aleutian lateral & cascadia lateral interbody systems surgical technique was reviewed and the following relevant information was identified: interbody insertion for implant insertion, assemble the inner shaft and inserter handle, and then thread the appropriately sized implant onto the end.A mallet and slap hammer is provided to facilitate placement and removal.To protect the graft volume and ease the insertion of the interbody, graft containment ramps are available.One set has stops, in order to stop at the endplates and prevent the graft containment ramps from going onto the contralateral side.The root cause of the reported event can not be determined.Potential root causes include: off-axis loading of the implant during preparation could lead to the reported inner shaft thread damage.Proper trail sizes can be also used during preparation, to mitigate the higher forces / impaction requirement during implant insertion.
 
Event or Problem Description

Brand Name
LATERAL INSERTER INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11761183
Report Number3004774118-2021-00134
Device Sequence Number4366858
Product Code LXH
UDI-Device Identifier10888857059252
UDI-Public10888857059252
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3201-90270
Device Catalogue Number3201-90270
Device Lot NumberGFRB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight77